Skip to content
Includes Expert Content
I'm losing my eye sight
avatar
pratj21 posted:
Hi,
I am a 33 year old female that had Lasik 10 years ago. About six months ago I started to lose my eye sight. I went to the Eye doctor to get some glasses. They sent me to the ER because he thought I had swelling behind my eye. After having an MRI that showed normal I was sent to see an Ophthalmologist.

After months of testing, seeing different doctors and trying medications I am still not able to see. They keep telling me the best they can correct my vision is to 20/50 in my left eye and 20/25 in the right. None of the specialist I have seen can give me any answers to why I can't see.

Do you have any ideas of what could be causing me to lose my eye sight and why it can't be corrected with glasses?

Thank you for your time.
Reply
 
avatar
Alan M Kozarsky, MD responded:
I am so sorry that you are having problems with your vision.

It is very unusual for an ophthalmologist not to have a clue as to why someone is losing vision. The general categories include optical/clarity of eye, retina, and optic nerve disorders.

Testing including corneal topography looking for rare abnormalities after LASIK, peripheral vision testing, retinal imaging and the MRI should give a good indication which part of the visual system is limiting vision.

Have you been to a university medical center and seen the neuro-ophthalmologist, retina, and cornea specialists there? If not, I would get additional opinions from the most experienced doctors which can generally be found in that setting.
 
avatar
pratj21 replied to Alan M Kozarsky, MD's response:
Thank you so much for getting back to me.

I have seen the top Doctors that I know of where I live. I have been to the Morian Eye Center at the University and seen a couple neuro-ophthalmologists and ophthalmologists. All the test that you talk about I have had done. In fact I am now into this more than $7000. All they keep telling me is eveything looks normal and they have no idea what is wrong.

They have given me a number of different medications for all kinds of things, like chronic migrains, ect. hoping that something might take care of it.

I am now starting to think it might just be a side affect of the Lasik I had done. Something I will have to live with and hope it doesn't get worse. On the bright side it's only one of my eyes!

Thanks again for your time!
 
avatar
Alan M Kozarsky, MD replied to pratj21's response:
Very good doctors there.

Side effects of modern LASIK are rare and not hard to detect. I doubt whether this is the issue and the fact that they are giving you medications signals that the doctors there don't feel that LASIK is the cause.
 
avatar
pratj21 replied to Alan M Kozarsky, MD's response:
Thanks again! I might have to fly out and see you if they can't figure anything out. Are you seeing new patients?

Have a nice day!


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

blurry eyes
sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.